Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Scabies on lips of vagina. Is it safe to use topical cream in that area?

After having my newborn son, we both caught scabies at the hospital. We have been prescribed a topical cream for the scabies, I have gotten rid of them on my newborn son and the rash has disappeared, but I cannot seem to get rid of them on myself. I also have noticed a single burrow on the lips of my vagina . Is it safe to use the same cream in that area? and how can i get rid of these presistant scabies?
Thu, 9 Aug 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Dermatologist 's  Response
Dear Lacey. Congratulations on your newborn baby & commiserations on aquiring scabies. It all depends on what cream you are using. You have not been forthcoming about the cream ingredients. I am happy your baby seems well. Firstly if the cream is 'crotamiton' based, it is safe. You may want to mix it for a day with a topical steroid if the itch/inflammation is severe but in conjunction with your doctor's advice. Also, make sure you treat all fomites, bed-clothes, bedding materials etc & if you aquired it in the hospital, be sure to mention & record it with the authorities there so that it does not spread as these things are notorious for spreading in 'closed' groups. Wish you & baby a speedy recovery. Remember scabies can have a variable incubation period so there is every chance that the infection can have been aquired earlier & keeping this in mind, please treat your family members &/or close associates over the last few weeks. Cheers & God Bless..Dr Praveen Rodrigues MD Bangalore, India
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello doctor. I was diagnosed with scabies about 3 months ago. I took permethrin cream several times. Used ivermectin pills. Tea trea oil mixed in...

Recent questions on  Skin rash

doctor1 MD

Hi. Im a 25 year-old African male, 5 foot 11, 170 pounds. I had a cold two weeks ago. Which went away. Except the dry cough which started around...

doctor1 MD

I am suffering from a skin rash for the past 4-5 days, and it s spreading. It started with tiny pustules and redness on my left cheek, and it...

doctor1 MD

I have a rash, which I originally thought was jock itch. I have been treating it with topical ointment for several weeks now. The ointment seems to...

doctor1 MD

OK so about 2wks ago I had shaved. Not too sure if I messed up and didn t use a fresh cartridge BC I rushed. Anyway, all of a sudden when the hair...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?